Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 22, 2008, 7:33 PM MDT for Juab County, Tooele County, Utah. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 7:33 PM MDT (01:33 UTC)
- Expired
- Jun 22, 2008, 8:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Juab County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 138 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4395 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 230135
SVRSLC
UTC023-045-230230-
/O.NEW.KSLC.SV.W.0010.080623T0133Z-080623T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
733 PM MDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JUAB COUNTY IN UTAH
WESTERN TOOELE COUNTY IN UTAH
* UNTIL 830 PM MDT
* AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTH OF WENDOVER TO 35 MILES WEST OF
DUGWAY TO 47 MILES SOUTHWEST OF DUGWAY...AND MOVING NORTHEAST AT
23 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WENDOVER AT 800 PM MDT
RURAL SOUTHWESTERN TOOELE COUNTY AT 750 PM MDT
RURAL NORTHERN JUAB COUNTY AT 750 PM MDT
RURAL CENTRAL TOOELE COUNTY AT 800 PM MDT
RURAL WESTERN TOOELE COUNTY AT 810 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4014 11349 4044 11407 4048 11406 4077 11408
4088 11404 4088 11363 4052 11295 4000 11291
3963 11345
TIME...MOT...LOC 0133Z 228DEG 20KT 4051 11399 4020 11340
3978 11337
$$
CRK2 follow-up statements
000
WWUS55 KSLC 230157
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
756 PM MDT SUN JUN 22 2008
UTC023-045-230230-
/O.CON.KSLC.SV.W.0010.000000T0000Z-080623T0230Z/
JUAB UT-TOOELE UT-
756 PM MDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR WESTERN TOOELE AND NORTH CENTRAL JUAB COUNTIES...
AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF WENDOVER TO 50 MILES SOUTHEAST
OF WENDOVER TO 73 MILES SOUTHEAST OF WENDOVER...MOVING NORTHEAST AT
23 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL WESTERN TOOELE COUNTY AT 810 PM MDT
RURAL NORTHERN JUAB COUNTY AT 810 PM MDT
RURAL CENTRAL TOOELE COUNTY AT 820 PM MDT
LAT...LON 4014 11349 4044 11407 4048 11406 4077 11408
4088 11404 4088 11363 4052 11295 4000 11291
3963 11345
TIME...MOT...LOC 0156Z 228DEG 20KT 4060 11386 4029 11328
3986 11325
$$
MS000
WWUS55 KSLC 230228
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
828 PM MDT SUN JUN 22 2008
UTC023-045-230238-
/O.EXP.KSLC.SV.W.0010.000000T0000Z-080623T0230Z/
JUAB UT-TOOELE UT-
828 PM MDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TOOELE AND NORTH
CENTRAL JUAB COUNTIES EXPIRES AT 830 PM MDT...
THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4014 11349 4044 11407 4048 11406 4077 11408
4088 11404 4088 11363 4052 11295 4000 11291
3963 11345
TIME...MOT...LOC 0228Z 228DEG 20KT 4072 11369 4041 11311
3998 11308
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:14 PM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 22, 3:14 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
314 PM MDT SUN JUN 22 2008
.SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN OVER THE SOUTHERN
ROCKIES THROUGH MIDWEEK...MAINTAINING WARM AND DRY CONDITIONS
ACROSS THE STATE.
&&
.DISCUSSION...CONVECTION RESULTED IN LIGHTNING OVER THE UINTA
MOUNTAINS JUST AFTER NOON. THE CONVECTION EXPECTED TO IMPACT
WESTERN UTAH TONIGHT HAS BEEN VERY SLOW TO DEEPEN TO THE POINT OF
PRODUCING VIRGA AND LIGHTNING. NEW NAM12 REMAINS INSISTENT THAT
THE THUNDERSTORMS WILL DEVELOP THIS EVENING AND MOVE ACROSS THE
WESTERN VALLEYS AND NORTHERN AND CENTRAL MOUNTAINS WITH DRY
THUNDERSTORMS AND MICROBURST WINDS OVERNIGHT. MODELS ARE INDICATING
AN INCREASINGLY STRONG SOUTHWEST FLOW THROUGH MID-WEEK WITH A
DRYING AND WARMING TREND IN THE AIRMASS OCCURRING. A WEAK UPPER
LOW IS EXPECTED TO DEVELOP OVER THE WEST COAST LATER THIS WEEK
WHICH COULD EVENTUALLY DRAW DEEP MOISTURE NORTH TO UTAH AROUND
NEXT WEEKEND.
CHANGES FOR THIS PACKAGE MAINLY WERE TO WARM MAXIMUM TEMPERATURES
A FEW DEGREES FOR MOST OF THE WEEK AND TO LOWER THE THREAT OF
SHOWERS NEXT WEEKEND SLIGHTLY.
&&
.AVIATION...SOUTHEASTERLY DRAINAGE WINDS ARE EXPECTED TO BEGIN AT
THE SLC TERMINAL BETWEEN 03Z AND 04Z. THUNDERSTORM ACTIVITY IN
NORTHWEST UTAH HAS BEEN LIMITED THIS AFTERNOON...BUT THERE IS STILL
A 10 PERCENT CHANCE OF GUSTY AND ERRATIC WINDS DUE TO THUNDERSTORMS
IN THE AREA THROUGH AT LEAST 06Z.
&&
.FIRE WEATHER...A WEAK MID LEVEL DISTURBANCE IS FORECAST TO MOVE
ACROSS CENTRAL UTAH LATE THIS AFTERNOON AND EVENING. ALTHOUGH
BUILDUPS HAVE BEEN SLOW TO DEVELOP EARLY THIS AFTERNOON...RADAR IS
INDICATING SOME BETTER DEVELOPMENT OF LATE OVER NORTHWEST SECTIONS
OF ZONE 435. THE THREAT OF HIGH BASED THUNDERSTORMS WILL STRETCH
FROM FROM SOUTHERN SECTIONS OF FIRE ZONE 420 SOUTHWARD TO THE
SOUTHWEST DESERTS OF FIRE ZONE 435 AS THE FLOW ALOFT MOVES THE
STORMS OFF THE HIGHER TERRAIN OF EASTERN NEVADA. A RED FLAG WARNING
REMAINS IN EFFECT FOR WIDELY SCATTERED DRY LIGHTNING UNTIL 9 PM MDT
IN 420...435 AND 439 BUT UNTIL MIDNIGHT IN ZONE 434.
SOUTHWEST WINDS WILL REMAIN GUSTY ACROSS SOUTH CENTRAL UTAH IN FIRE
ZONE 440 UNTIL THIS 9 PM MDT EVENING. WINDS ARE FORECAST TO BE
SOMEWHAT LIGHTER ACROSS SOUTHERN UTAH MONDAY...BUT MAY STILL REQUIRE
A WARNING BUT WILL HOLD OFF AT THIS TIME
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM SUNDAY FOR UTZ005-UTZ016-UTZ019-
UTZ020.
RED FLAG WARNING UNTIL MIDNIGHT MONDAY FOR UTZ015.
WY...NONE.
&&
PUBLIC...GIBSON
FIRE WEATHER...STRUTHWOLF
AVIATION...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jun 22, 9:11 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 911 AM MDT SUN JUN 22 2008 UTZ012>014-016-019>021-517-518-231100- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 911 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHWEST WINDS WILL IMPACT EXTREME SOUTHERN UTAH TODAY WHICH WILL BRING ELEVATED FIRE WEATHER CONCERNS. IN ADDITION...HIGH BASED DRY THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF I-15 BY LATE AFTERNOON WHICH WOULD BRING ISOLATED LIGHTNING STRIKES AND ERRATIC MICROBURST WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL SHIFT INTO EASTERN PORTIONS OF THE OUTLOOK AREA FOR MONDAY. DRIER AIR WILL OVER SPREAD THE AREA BY MID WEEK WITH ABOVE NORMAL TEMPERATURES CONTINUING. ISOLATED THUNDERSTORMS WILL LINGER INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-015-WYZ021-231100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WEST CENTRAL UTAH-SOUTHWEST WYOMING- 911 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COOL FRONT MOVED INTO NORTHERN UTAH OVERNIGHT WHICH WILL RESULT IN COOLER TEMPERATURES FOR TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN UTAH LATE THIS AFTERNOON WHICH WILL BRING MICROBURST WINDS TO THE AREA THIS EVENING ALONG WITH SCATTERED LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN MONDAY...MAINLY FOR CENTRAL AND EASTERN SECTIONS. THUNDERSTORMS WILL BE MORE ISOLATED FOR THE MID-WEEK PERIOD WITH CONTINUED ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 22, 7:09 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 709 PM MDT SUN JUN 22 2008 UTZ002>005-015-230400- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- 709 PM MDT SUN JUN 22 2008 HIGH BASED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WEST DESERT THIS EVENING AND INTO THE WASATCH FRONT AND TOOELE VALLEY AFTER 8 PM. GUSTY WINDS UP TO 55 MPH HAVE BEEN OBSERVED NEAR DUGWAY. SIMILAR GUSTS ARE POSSIBLE THROUGH 10 PM NEAR THESE THUNDERSTORMS AS THEY MOVE ACROSS THE AREA. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:20 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 25 min |
| Jun 22, 7:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 46 min |
| Jun 22, 8:15 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 45 min |
| Jun 22, 8:22 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jun 22, 8:57 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Juab, Tooele, Utah | 63 min |
| Jun 22, 9:37 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele | 38 min |
| Jun 22, 10:15 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Weber | 30 min |
| Jun 22, 10:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 32 min |
| Jun 22, 11:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Morgan, Weber | 23 min |
| Jun 23, 3:32 AM MDT | Fire Weather Watch | SLC | 8 hr | |
| Jun 23, 11:45 AM MDT | Red Flag Warning | SLC | 10 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.